MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 440MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 440MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.464S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier (b)(6) date of event: only event year is known.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, that a patient experienced a post-op displacement of a fracture.The patient received the proximal femoral nailing system (tfna) implant on (b)(6) 2020.A surgeon, that did not perform the initial surgery, noted that the helical blade was inserted outside of the hole in the nail.The improper placement of the hardware caused the construct to collapse.When the patient tried to walk on it, the fracture became displaced and the patient required revision surgery.The revision surgery was performed on (b)(6) 2020.The hardware was successfully removed, and new hardware was implanted.Concomitant devices reported: screws (part number unknown, lot unknown, quantity unknown), tfna fenestrated helical blade 100mm (part number 04.038.400, lot 4op2323, quantity 1).This report involves one (1) 14mm/130 deg ti cann tfna 440mm/right-sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 14mm/130 deg ti cann tfna 440mm/right-sterile (p/n: 04.037.464s & lot #: 38p3044) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device had a drill mark on the outer surface of the helical blade opening.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the outer diameter of the device was measured to be within the specification as per the drawing.Device used: ca818.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed - ti canulated trochanteric fixation nail complaint confirmed? yes, the reported condition of misalignment of the nail and the blade can be confirmed as there is no evidence of insertion marks inside the hole in the tfna nail.Hence confirming the blade was never inserted inside the tfna nail.Investigation conclusion the complaint condition of misalignment was confirmed for the 14mm/130 deg ti cann tfna 440mm/right-sterile (p/n: 04.037.464s & lot #: 38p3044).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part number:04.037.464s, synthes lot number: 38p3044, supplier lot number: n/a, release to warehouse date: jan 14, 2020, expiration date: dec 31, 2029, supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.

Brand Name
14MM/130 DEG TI CANN TFNA 440MM/RIGHT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10487938
Report Number2939274-2020-03955
Device Sequence Number14485488
Product Code HSB
UDI-Device Identifier10886982097682
UDI-Public(01)10886982097682
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.464S
Device Catalogue Number04.037.464S
Device Lot Number38P3044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 100MM; UNK - SCREWS: TRAUMA; TFNA FENESTRATED HELICAL BLADE 100MM; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR